| Catalog Number |
05.001.080 |
| Medical Device Problem Codes |
Unintended System Motion (1430); Intermittent Loss of Power (4016)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/21/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H10 additional narrative: investigation summary: the actual device was returned for evaluation.A visual and functional assessment was performed on the device.The following steps failed: general condition, markings, check for unintended motion, check power with power test bench, check speed with tachometer, check for internal leak tightness, check for external leak tightness.During the service evaluation the following failures were identified: functional: insufficient/low power, functional: intermittent operation, visual: component damaged, labeling: illegible etch, functional: unintended activation/motion.Conclusion: failure reported is confirmed.The assignable root cause was determined to be due to component failure from wear.
Event or Problem Description
It was reported that during an unspecified surgery the air pen drive device intermittently failed to operate and sometimes activated without the trigger being pressed.It was not reported if there were any delays to the surgical procedure or if a spare device was available for use.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: correction to the investigation summary: investigation summary: the actual device was returned for evaluation.A visual and functional assessment was performed on the device.The following steps failed: general condition markings: check for unintended motion, check power with power test bench, check speed with tachometer, check for internal leak tightness, check for external leak tightness.During the service evaluation the following failures were identified: functional: insufficient/low power, functional: intermittent operation, visual: component damaged, labeling: illegible etch, functional: unintended activation/motion, functional: leak - air.Conclusion: failure reported is confirmed.The assignable root cause was determined to be due to component failure from wear.H6: investigation findings updated.